Sertraline 50mg - Has anyone taken this be... - Anxiety Support

Anxiety Support
42,801 members44,356 posts

Sertraline 50mg - Has anyone taken this before?

Victoria24
Victoria24
7 Replies

I went to the doctors last night and he thought it would be a good idea for me to try these for 4 weeks and try counselling. The thought of taking tablets make me nervous, I really worry about side effects. I picked them up this morning but don't want to take one!

7 Replies
oldestnewest
Wrinkledpetals

I've been on them for 5 years, they're ok, they relax you a little.

I have had some side effects but nothing too bad :) give them a try!

1 like
Reply
Victoria24

Thanks for your response, the doctor said that they would relax me a little. (which is what I need)

The side effects are what worry me!

What sort of effects have you had?

Victoria x

Reply
Wrinkledpetals

It's a little harder to sleep, dry mouth, speech difficulty and being unable to "achieve" during sex. To be honest if they relax you, there's no side effect that could be worse than crippling anxiety!

1 like
Reply
Goldfish_

Why not give them a try? All the side effects will resolve if you stop them and they are a very safe medication. What have you got to lose?

Reply
roninmd

Don't read the side effects. If you have anxiety you will end up thinking you have every single one. Take the zoloft. It is the most commonly prescribed SSRI for anxiety disorders. I have been taking it for fifteen years. 50 mg is the standard dose. If you are that nervous (as I had been in the past starting it) I actually drove to the parking lot of the local hospital emergency room and took my first dose. I figured if something bad was going to happen I would be in the right place at the right time. If something bad was going to happen it would happen in the first few minutes. (Driving to the parking lot was statistically more dangerous than taking the Zoloft). Every other side effect is mild and not even noticeable unless you are really looking for it and they go away. Mine was slightly dry mouth. You will be amazed at its impact after a few days to weeks.

1 like
Reply
Agora1
Agora1
in reply to roninmd

roninmd, you are absolutely correct in not reading the side effects of any medicines prescribed by your doctor. After all, he knows your health history and prescribed accordingly. You are also correct in that most severe reactions do happen within a short time of taking the medication. I kind of like the idea of taking the first pill in the ER parking lot but more realistically it can be taken at home, write down the dose and time taken, have someone with you.

Reply
Kia302017

I have took them before and the next day was call 911 cause my stomach was hurting really bad, had diarrhea shortness of breath, heavy head. And at the hospital i throw up i was really cold and shakey they ended seeing if i could eat anything i did a lil cause my head was still heavy. They sent me home my mom gave me soup but i throw that up also. Long story i could not keep anything in my stomach for like 3-4 days.. so i do not take them at all.....

Reply

You may also like...